Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 102, NWS Lincoln, IL

July 13, 2016Marshall County, Peoria County, Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 13, 2016, 4:17 PM CDT for Marshall County, Peoria County, Stark County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2016, 4:17 PM CDT (21:17 UTC)
Expired
Jul 13, 2016, 4:45 PM CDT
In force
28 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Marshall County, IL, Peoria County, IL, Stark County, IL

The radar

The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 2:37 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 834 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
834 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

583 
WUUS53 KILX 132117
SVRILX
ILC123-143-175-132145-
/O.NEW.KILX.SV.W.0102.160713T2117Z-160713T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
417 PM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PEORIA COUNTY IN CENTRAL ILLINOIS...
  STARK COUNTY IN NORTH CENTRAL ILLINOIS...
  NORTHWESTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...

* UNTIL 445 PM CDT

* AT 417 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM KEWANEE TO WEST JERSEY TO NEAR YATES CITY...MOVING
  NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PRINCEVILLE...WYOMING...TOULON...OSCEOLA...BRADFORD...ELMIRA...WEST
  JERSEY...LA FAYETTE...LAURA...ELMORE...CAMP GROVE...CASTLETON...DUNCAN...
  MONICA AND LAWN RIDGE.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 69 AND 70.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4115 8964 4114 8941 4098 8949 4084 8998
      4115 8998 4115 8987 4123 8986 4124 8964
TIME...MOT...LOC 2117Z 237DEG 47KT 4122 8991 4103 8994 4085 9002 

HAIL...<.75IN
WIND...60MPH
 
$$

MILLER
1 follow-up statement
693 
WWUS53 KILX 132132
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
432 PM CDT WED JUL 13 2016

ILC123-143-175-132145-
/O.CON.KILX.SV.W.0102.000000T0000Z-160713T2145Z/
PEORIA-STARK-MARSHALL-
432 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN PEORIA...STARK AND NORTHWESTERN MARSHALL COUNTIES...

AT 432 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CASTLETON TO NEAR WYOMING TO PRINCEVILLE...MOVING EAST
AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PRINCEVILLE...WYOMING...TOULON...OSCEOLA...BRADFORD...ELMIRA...
WEST JERSEY...LA FAYETTE...LAURA...ELMORE...CAMP GROVE...CASTLETON...
DUNCAN...MONICA AND LAWN RIDGE.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 69 AND 70.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4115 8964 4114 8941 4098 8949 4084 8998
      4115 8998 4115 8987 4123 8986 4124 8964
TIME...MOT...LOC 2132Z 260DEG 44KT 4114 8971 4103 8971 4091 8975 

HAIL...<.75IN
WIND...60MPH
 
$$

SHIMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:06 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 13, 3:06 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
306 PM CDT WED JUL 13 2016

.SHORT TERM...(Tonight)
ISSUED AT 305 PM CDT Wed Jul 13 2016

SPC issued a severe thunderstorm watch until 9 pm across our CWA.
A cluster of strong to severe thunderstorms was over eastern parts
of Vermilion, Edgar and Clark counties pushing ENE around 30 mph
into IN. A large MCS with a line of strong to severe thunderstorms
was pushing into far western IL near MS river valley from IA/MO.
CAPES have risen to 3-4k J/kg across CWA ahead of the storms and 0-6
km bulk shear was increasing between 30-45 kts over western IL at
mid afternoon near the storms. Dewpoints in the low to mid 70s and
temps in the mid 80s to lower 90s was supporting these higher CAPES.
Heat indices were 100-105F in southeast IL where more sunshine today
and in the 90s over central IL. MCS is moving eastward around 30 mph
and HRRR brings these thunderstorms east toward the IL/IN border by
00Z and then diminishing from west to east during mid/late evening.
Pops were lowered overnight behind this MCS with lingering 30-50%
chance pops over southeast IL while slight chances in central IL.
Muggy lows overnight mostly in the lower 70s with some upper 60s nw
of IL river.

&&

.LONG TERM...(Thursday through Wednesday)
ISSUED AT 305 PM CDT Wed Jul 13 2016

SPC day2 outlook has expanded the marginal risk of severe
thunderstorms Thu afternoon to as far north as I-72. A frontal
boundary over the upper MS river valley over nw parts of WI/IA is
progged to track southeast across central IL Thu morning and thru
southeast IL during Thu afternoon. Still some instability along and
ahead of the front supporting marginal risk of severe storms south
of I-72 Thu afternoon though coverage will be much lower than today.
High Thu in the mid to upper 80s while dewpoints in the mid 60s nw
over IL river valley, and lower 70s in southeast IL. Afternoon heat
index values peak in mid 90s in southeast IL south of I-70.

Lingered slight chance of showers/thunderstorms over southeast IL
Thu night into Fri night closer to frontal boundary and some weak
instability over southern IL. Cooler highs around 80F from I-74
north on Friday with mid 80s southeast of I-70. Saturday still looks
dry across CWA with highs of 80-85F and dewpoints in the low to mid
60s. Have slight chance of showers/thunderstorms far nw CWA
overnight Sat night ahead of approaching weather system moving into
the upper Midwest. Most of our CWA should still be dry on Sat night
though. Have 20-40% pops arriving on Sunday with the higher pops
west of I-57. Seasonable highs Sunday in the mid to upper 80s while
dewpoints rising into the lower 70s by Sunday afternoon so getting
more humid again.

Have chances of showers and thunderstorms continuing Sunday night
through Monday night across CWA with slight pops on Tuesday
especially in eastern IL. A strong 600 dm 500 mb high builds over
the central plains early next week and have disturbances riding over
top of it across central and southeast IL. Models expand this
subtropical ridge eastward into IL by middle of next week as 500 mb
heights rise above 594 dm by Wed, with heat and humidity increasing
and having dry conditions Tue night and Wed.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1217 PM CDT Wed Jul 13 2016

Area of thunderstorms currently pushing east across Missouri, and
is projected to move into west central Illinois toward mid-
afternoon. Added in a TEMPO period at all TAF sites for the
heavier storms, which may produce brief IFR conditions as they
move through. Cold front is expected to arrive late Thursday
morning, with a gradual wind shift toward the west-northwest.

&&

.ILX Watches/Warnings/Advisories...
NONE.

&&

SHORT TERM...07
LONG TERM...07
AVIATION...Geelhart
Hazardous weather outlook, Jul 13, 11:45 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1145 AM CDT WED JUL 13 2016

ILZ027>031-036>038-040>043-047>053-141100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
1145 AM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
AND EVENING...MOVING EAST OUT OF MISSOURI. THE PRIMARY THREAT IS
WITH DAMAGING WINDS. HOWEVER...A FEW STORMS MAY PRODUCE HAIL OR AN
ISOLATED TORNADO.

HEAT INDEX VALUES THIS AFTERNOON WILL APPROACH 100 DEGREES IN SOME
AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES RETURN TO THE AREA TO START NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. THE MOST
LIKELY TIME FRAME IS BETWEEN 3 PM AND 8 PM.

ILZ044>046-054>057-061-141100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
1145 AM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...PRIMARILY DURING VERY
LATE AFTERNOON INTO EVENING. DAMAGING WIND GUSTS ARE THE PRIMARY
THREAT...ALTHOUGH A FEW STORMS MAY PRODUCE HAIL OR AN ISOLATED
TORNADO.

HEAT INDEX VALUES THIS AFTERNOON WILL APPROACH 100 DEGREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL LINGER INTO EARLY THURSDAY. AFTER A
COUPLE DAYS OF QUIET WEATHER... THUNDERSTORM CHANCES RETURN FOR
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING. THE
MOST LIKELY TIME FRAME IS BETWEEN 4 PM AND 9 PM.

ILZ062-063-066>068-071>073-141100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1145 AM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE VERY LATE THIS AFTERNOON AND
MORE LIKELY THIS EVENING. SOME OF THE STORMS HAVE THE POTENTIAL
TO BE SEVERE...MAINLY THIS EVENING...WITH DAMAGING WIND GUSTS THE
PRIMARY THREAT. HOWEVER...A FEW STORMS MAY PRODUCE HAIL OR AN
ISOLATED TORNADO.

HEAT INDEX VALUES THIS AFTERNOON WILL APPROACH 100 DEGREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL LINGER INTO FRIDAY. AFTER A BRIEF LULL
ON SATURDAY...THUNDERSTORM CHANCES RETURN FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...MAINLY BETWEEN
5 PM AND 10 PM.

GEELHART

In the hours before

Special weather statement, Jul 13, 1:29 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
129 PM CDT WED JUL 13 2016

ILZ045-046-055-057-131900-
EDGAR-CHAMPAIGN-DOUGLAS-VERMILION-
129 PM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VERMILION...
NORTHWESTERN EDGAR...SOUTHEASTERN CHAMPAIGN AND NORTHEASTERN DOUGLAS
COUNTIES UNTIL 200 PM CDT...

AT 128 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM HOMER TO NEAR HINDSBORO. MOVEMENT WAS EAST AT
15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...ST. JOSEPH...TILTON...VILLA GROVE...CATLIN...OAKWOOD...
SIDNEY...HOMER...NEWMAN...OGDEN...FAIRMOUNT...SIDELL...FITHIAN...
CAMARGO...HUME...BROADLANDS...BROCTON...ALLERTON...
MUNCIE AND INDIANOLA.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 194 AND 213.

LAT...LON 4016 8762 3971 8786 3972 8825 4017 8799
TIME...MOT...LOC 1828Z 248DEG 13KT 4004 8794 3973 8817

GEELHART
Local storm report, Jul 13, 3:27 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
327 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     4 S BLUFFS              39.69N 90.53W
07/13/2016                   SCOTT              IL   LAW ENFORCEMENT

            TREES DOWN ACROSS IL ROUTE 100.

&&

JRP
Local storm report, Jul 13, 4:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
417 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     CHATHAM                 39.67N 89.70W
07/13/2016                   SANGAMON           IL   TRAINED SPOTTER

            8 INCH DIAMETER TREE SNAPPED AT THE BASE AT 11 BUCKINGHAM
            DRIVE.

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:53 AM CDTSpecial Weather StatementILXMorgan, Sangamon37 min
Jul 13, 9:19 AM CDTSpecial Weather StatementILXDeWitt26 min
Jul 13, 9:32 AM CDTSpecial Weather StatementILXChampaign43 min
Jul 13, 9:43 AM CDTSpecial Weather StatementILXDeWitt47 min
Jul 13, 1:29 PM CDTSpecial Weather StatementILXDouglas31 min
Jul 13, 2:11 PM CDTSevere Thunderstorm WarningILXEdgar34 min
Jul 13, 2:53 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott52 min
Jul 13, 2:58 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Schuyler47 min
Jul 13, 3:39 PM CDTSevere Thunderstorm WarningILXKnox51 min
Jul 13, 3:45 PM CDTSevere Thunderstorm WarningILXCass, Mason, Menard, Morgan, Sangamon45 min
Jul 13, 3:50 PM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar40 min
Jul 13, 4:24 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon, Shelby51 min
Jul 13, 4:30 PM CDTFlash Flood WarningILXKnox4 hr
Jul 13, 4:31 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon, Menard, Sangamon44 min
Jul 13, 4:36 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark, Tazewell, Woodford54 min
Jul 13, 4:58 PM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt, Shelby47 min
Jul 13, 5:01 PM CDTSevere Thunderstorm WarningILXClay, Cumberland, Effingham, Jasper, Richland44 min
Jul 13, 5:07 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Macon, Piatt38 min
Jul 13, 5:10 PM CDTFlash Flood WarningILXClark, Edgar4 hr
Jul 13, 5:18 PM CDTSevere Thunderstorm WarningILXMcLean, Woodford39 min
Jul 13, 5:21 PM CDTSevere Thunderstorm WarningILXChampaign, Clark, Coles, Cumberland, Douglas, Edgar and 1 more45 min
Jul 13, 5:26 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper, Lawrence, Richland34 min
Jul 13, 5:40 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion65 min
Jul 13, 5:57 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Edgar, Lawrence33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.